Texas, 2008

Hail and Damaging Wind in Texas, June 25, 2008

June 25, 2008 · NWS LCH · 2 events in 2 counties and zones

An upper level disturbance helped ignite severe thunderstorms across southeast Texas, producing damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An upper level disturbance helped ignite severe thunderstorms across southeast Texas, producing damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 25, 9:09 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 25, 9:09 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1009 AM CDT WED JUN 25 2008

.UPDATE...

CONVECTION BEGINNING TO DEVELOP ACROSS SOUTHEASTERN PORTIONS OF
THE FORECAST AREA AS WELL AS IN THE COASTAL WATERS. CUMULUS FIELD
EXPANDING AND DEEPENING ELSEWHERE. 12Z KLCH SOUNDING SHOWS A VERY
UNSTABLE PROFILE WITH 500 MB TEMP RATHER COLD FOR SUMMER AT
-10C...SO WILL LIKELY SEE A FEW STORMS REACH NEAR SEVERE LEVELS
AGAIN TODAY. ONGOING FORECAST LOOKS GOOD WITH HIGH CHANCE POPS AND
ONLY CHANGE IS TO NUDGE UP HIGH TEMPS IN NORTHERN ZONES A DEGREE.
UPDATE OUT SHORTLY.

&&

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 451 AM CDT WED JUN 25 2008/

SHORT/LONG TERM...
ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA
THIS AM DRIFTING NORTH. HIGH PRESSURE IS CENTERED OVER THE
APPALACHIANS AND RIDGES DOWN INTO REGION ALLOWING FOR A WEAK
SOUTHERLY FLOW INTO THE REGION.

LATEST SOUNDING HAS PRECIP WATER AROUND 1.70 INCHES AND EXPECTED
AFTN CAPES AROUND 3500 J/KG. THIS COMBINED WITH A WEAKNESS ALOFT
OVER THE REGION AND A SOUTHERLY FETCH OFF THE GULF WILL ALLOW FOR
THE FORMATION OF THE C-BRZ AS THE DAYTIME HEATING KICKS IN. HEAT
INDEX INTO THE UPPER 90S BY THE AFTERNOON HOURS BEFORE SHOWERS AND
THUNDERSTORM DEVELOPMENT. IN SHORT...TYPICAL SE TX/SW LA SUMMER
DAY WITH A BIT MORE IN THE WAY OF SHOWERS. BUT THEY ARE NEEDED AS
THINGS HAVE DRIED OUT A BIT OVER THE LAST TWO MONTHS.

THEREFORE PARTLY CLOUDY SKIES WITH SHOWERS AND THUNDERSTORMS AND
TEMPS AROUND 90 MOST LCTNS TODAY.

ACTIVITY LOOKS TO END DURING THE EVENING HOURS AND REFORMING
OFFSHORE ALONG THE LAND-BREEZE. TEMPS FALLING BACK INTO THE LWR
70S BY SUNRISE WITH A BIT OF FOG.

TMRW LOOKS TO BE A REPEAT OF TODAY. BUT IT IS SUMMER AND ONCE A
PATTERN SETS IN IT TAKES AWHILE TO TRANSITION TO ANOTHER PATTERN.

AFTN SHOWERS AND THUNDERSTORMS INTO THE WEEKEND BEFORE TAPERING
OFF ON SUNDAY INTO MONDAY.

AVIATION...
A FEW STORMS AROUND ARA/LFT MOVING SLOWLY NE. OTHERWISE A BIT OF
GROUND FOG THRU SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  90  73  90  73 /  50  30  50  30
KBPT  91  75  90  74 /  50  30  50  30
KAEX  92  71  91  70 /  50  30  50  30
KLFT  91  73  91  73 /  50  30  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 25, 3:30 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CDT WED JUN 25 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-260930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
430 AM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
MORE SHOWERS AND THUNDERSTORMS ON TAP TODAY AS THE COMBINATION OF
A WEAKNESS ALOFT...GULF MOISTURE....SEA BREEZE...STORMS AND
DAYTIME HEATING WILL ALLOW SHOWER AND THUNDERSTORM DEVELOPMENT
TODAY. THERE IS A SLIGHT CHANCE THAT A STORM OR TWO MAY BECOME
SEVERE LATE THIS AFTERNOON INTO THE EVENING HOURS.

OTHERWISE...HEAT INDEX INTO THE MID TO UPPER 90S TODAY BEFORE
CLOUDS AND RAINS COOL THE REGION LATE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS ND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND BEFORE
TAPERING OFF A BIT. AFTERNOON HEAT INDEX TO RUN INTO THE MID TO
UPPER 90S.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

The radar

The Lake Charles radar (KLCH), 64 km away, was scanning. The volume nearest the first event began at 16:15 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Orange

When
June 25, 10:14 AM CST
Where
Orange County, 0.69 mi S of Mauriceville
Measured
0.75 in hail
Reported by
Public
Coordinates
30.210, -93.870

Thunderstorm Wind, Jefferson

When
June 25, 11:55 AM CST
Where
Jefferson County, 0.97 mi NNE of Guffey
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
30.044, -94.077

Power lines were blown down near Lamar University.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122424, 122425.